Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 357, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2012, 4:20 PM CDT for Itawamba County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 4:20 PM CDT (21:20 UTC)
- Expired
- Aug 10, 2012, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 44 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968
WUUS54 KMEG 102120
SVRMEG
MSC057-102200-
/O.NEW.KMEG.SV.W.0357.120810T2120Z-120810T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 500 PM CDT
* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MANTACHIE...OR 7 MILES NORTHWEST OF FULTON...AND MOVING SOUTHEAST
AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3410 8840 3430 8854 3436 8855 3439 8854
3447 8845 3425 8818
TIME...MOT...LOC 2121Z 318DEG 12KT 3434 8845
$$1 follow-up statement
789
WWUS54 KMEG 102141
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT FRI AUG 10 2012
MSC057-102200-
/O.CON.KMEG.SV.W.0357.000000T0000Z-120810T2200Z/
ITAWAMBA MS-
441 PM CDT FRI AUG 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR ITAWAMBA COUNTY...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FULTON...MOVING SOUTH AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON...
JACINTO...TILDEN...ABNEY...DORSEY...CARDSVILLE AND CLAY.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3425 8818 3410 8840 3430 8854 3434 8855
3436 8854 3437 8833
TIME...MOT...LOC 2142Z 343DEG 17KT 3424 8842
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:57 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 10, 2:57 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 257 PM CDT FRI AUG 10 2012 .DISCUSSION... SKIES ARE MOSTLY SUNNY ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES RANGING FROM THE MID 80S TO LOWER 90S. THE COLD FRONT WAS LOCATED FROM EXTREME EASTERN KENTUCKY INTO NORTHEAST MISSISSIPPI AND INTO EAST TEXAS. A FEW THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF NORTH MISSISSIPPI THIS AFTERNOON. AS THE FRONT CONTINUES TO PUSH SOUTH THESE THUNDERSTORMS SHOULD MOVE OUT OF THE FORECAST AREA BY THIS EVENING. HIGH PRESSURE SHOULD BUILD INTO WITH COOLER AND DRIER AIR CONTINUING TO FILTER INTO THE REGION. TEMPERATURES SHOULD BE SEVERAL DEGREES BELOW NORMAL OVERNIGHT WITH LOWS MAINLY IN THE 60S ACROSS MUCH OF THE FORECAST AREA. THIS WEEKEND SHOULD BE RATHER PLEASANT AS HIGH PRESSURE REMAINS IN PLACE. NO RAIN IS EXPECTED AND AFTERNOON TEMPERATURES SHOULD BE MAINLY IN THE 80S. BY MONDAY...ANOTHER COLD FRONT WILL BEGIN TO APPROACH THE REGION. SOME THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT WITH SOME OF THIS ACTIVITY MAY MOVE INTO THE FORECAST AREA. THE COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT AND TUESDAY WITH SOME THUNDERSTORMS POSSIBLE AHEAD OF THE FRONT. THE COLD FRONT SHOULD WEAKEN AND STALL OVER CENTRAL MISSISSIPPI TUESDAY NIGHT AND INTO WEDNESDAY LEAVING A SMALL CHANCE OF THUNDERSTORMS FOR THE FORECAST AREA. A NEW COLD FRONT WILL BEGIN TO AFFECT THE FORECAST AREA ON THURSDAY AND THURSDAY NIGHT SO SOME ADDITIONAL THUNDERSTORMS ARE POSSIBLE. THIS COLD FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA NEXT FRIDAY WITH MORE THUNDERSTORMS POSSIBLE AHEAD OF THE FRONT. ARS && .AVIATION... 18Z TAF CYCLE (10/18Z-11/18Z) A COLD FRONT THROUGH NORTH MS WILL MOVE SOUTHEASTWARD THROUGH KTUP THIS AFTERNOON. MVFR CEILINGS MAY OCCUR AT KTUP UNTIL 19Z...OTHERWISE VFR CONDITIONS WILL PREVAIL DURING THE PERIOD AT KTUP. MENTIONED VCTS AT KTUP UNTIL 23Z. AT KMEM...KMKL...AND KJBR...VFR CONDITIONS WILL PREVAIL AS DRIER AIR SPREADS INTO THE REGION. NORTHERLY WINDS 7-12 KTS BEHIND THE FRONT THIS AFTERNOON. WINDS N-NE 5-8 KTS AFTER 10/01Z. && .PRELIMINARY POINT TEMPS/POPS... MEM 67 88 67 90 / 10 0 0 10 MKL 61 86 58 88 / 0 0 0 10 JBR 65 88 63 89 / 0 0 0 10 TUP 66 87 63 89 / 10 0 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 10, 3:43 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 343 AM CDT FRI AUG 10 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 343 AM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN MISSISSIPPI THIS AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
In the hours before
Special weather statement, Aug 10, 4:02 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT FRI AUG 10 2012
MSZ016-017-102130-
LEE MS-ITAWAMBA MS-
402 PM CDT FRI AUG 10 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTHWEST OF MANTACHIE AT 402 PM
CDT...MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN ITAWAMBA AND LEE COUNTIES...INCLUDING LOCATIONS NEAR FULTON
AND TOMBIGBEE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3426 8831 3417 8861 3442 8867 3447 8852
3446 8846
TIME...MOT...LOC 2102Z 336DEG 8KT 3440 8855The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:02 PM CDT | Special Weather Statement | MEG | Itawamba | 28 min |
| Aug 10, 4:57 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.